Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Analysis and finite element approximation of optimal control problems for the stationary Navier-Stokes equations with distributed and Neumann controls


Authors: M. D. Gunzburger, L. Hou and T. P. Svobodny
Journal: Math. Comp. 57 (1991), 123-151
MSC: Primary 65K10; Secondary 35B37, 35Q30, 49M25, 65N30, 76D05, 76M10
MathSciNet review: 1079020
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We examine certain analytic and numerical aspects of optimal control problems for the stationary Navier-Stokes equations. The controls considered may be of either the distributed or Neumann type; the functionals minimized are either the viscous dissipation or the $ {{\mathbf{L}}^4}$-distance of candidate flows to some desired flow. We show the existence of optimal solutions and justify the use of Lagrange multiplier techniques to derive a system of partial differential equations from which optimal solutions may be deduced. We study the regularity of solutions of this system. Then, we consider the approximation, by finite element methods, of solutions of the optimality system and derive optimal error estimates.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65K10, 35B37, 35Q30, 49M25, 65N30, 76D05, 76M10

Retrieve articles in all journals with MSC: 65K10, 35B37, 35Q30, 49M25, 65N30, 76D05, 76M10


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1991-1079020-5
PII: S 0025-5718(1991)1079020-5
Article copyright: © Copyright 1991 American Mathematical Society